Heat, Camden
- When
- August 2, 9:00 AM EST to August 5, 8:00 PM EST
- Where
- Camden forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.804, -74.960 (the zone’s center; the record gives no point)
Another run of unseasonably hot weather affected New Jersey from August 2nd through the 5th. High temperatures reached at least into the mid 90s each afternoon with some high temperatures around 100 degrees toward New York City.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Another run of unseasonably hot weather affected New Jersey from August 2nd through the 5th. High temperatures reached at least into the mid 90s each afternoon with some high temperatures around 100 degrees toward New York City. Hospitals saw an increase in cases of heat exhaustion and respiratory related illnesses. In Mercer County, the United Way donated money to purchase room size air conditioners for medically fragile senior citizens. A weak cold front moved through New Jersey during the night of the 5th and brought temporary relief from the heat and humidity. Highest temperatures included 100 degrees at the Newark International Airport (Essex County), 98 degrees in Somerville (Somerset County), Seabrook (Cumberland County) and Phillipsburg (Warren County), 97 degrees in New Brunswick (Middlesex County), Mount Holly (Burlington County) and Pennsauken (Camden County), 96 degrees in Flemington (Hunterdon County) and at both the Philadelphia International Airport and Atlantic City International Airport and in Trenton (Mercer County), 94 degrees in Millville (Cumberland County) and Sussex (Sussex County), 93 degrees in Belmar (Monmouth County) and 91 degrees in Wildwood (Cape May County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 2, 3:30 AM EST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 430 AM EDT TUE AUG 2 2005 .SHORT TERM (TODAY THROUGH THURSDAY)... THE CONVECTION THAT WAS UP IN WESTERN AND CENTRAL NEW YORK DURING THE HOURS UP UNTIL AROUND MIDNIGHT HAS ALL BUT DISSIPATED. ALL THAT WAS LEFT EARLY THIS MORNING WERE SOME MIDDLE AND HIGH CLOUDS THAT WERE DRIFTING SOUTHWARD OVER PENNSYLVANIA AND NEW JERSEY. WITH THE EXPECTED NORTHWEST FLOW ALOFT FOR TODAY AND WEDNESDAY, A SURFACE TROUGH SHOULD DEVELOP ON THE LEE OF THE APPALACHIANS. THE TROUGH COULD PROVIDE A FOCUS FOR SOME VERY ISOLATED CONVECTION, ESPECIALLY TODAY. HOWEVER, THE POSSIBILITY DOESNT EVEN SEEM TO WARRANT A SLIGHT CHANCE POP AT THIS POINT. A MID/UPPER LEVEL RIDGE AXIS EXTENDED OVER THE GREAT PLAINS AND UP INTO CENTRAL CANADA EARLY THIS MORNING. THAT FEATURE WILL DRIFT TO THE EAST AND IT SHOULD PASS OVER OUR REGION ON THURSDAY. UNTIL THAT TIME WE WILL LIKELY SEE HOT AND GENERALLY PRECIP-FREE CONDITIONS. DAYTIME TEMPS ARE FORECAST TO REACH THE LOWER AND MIDDLE 90S, EXCEPT IN THE HIGHER ELEVATIONS AND ALONG THE COAST. IT APPEARS AS THOUGH DEW POINT TEMPS WILL REMAIN IN THE 60S DURING THE DAYTIME HOURS AS SLIGHTLY DRIER AIR MIXES DOWN FROM ALOFT. HEAT INDEX VALUES ARE FORECAST TO REMAIN BELOW 100. ALL IN ALL, TYPICAL EARLY AUGUST CONDITIONS. && .LONG TERM (THURSDAY NIGHT THROUGH MONDAY)... A COLD FRONT DROPS DOWN FROM THE NORTH LATE FRI AND FRI NIGHT AND THEN SLOWS DOWN AND STALLS OVER SNJ/DE/NE MD OVER THE WEEKEND. THE WINDS SHOULD BECOME MORE NORTH OR NORTHEAST BEHIND THE FRONT AS SOMEWHAT COOLER AND A BIT LESS HUMID AIR MOVES SOUTH. ALSO, THERE WILL BE MORE CLOUDS AND POSSIBLE SHOWERS OR TSTMS OVER THE WEEKEND LIMITING HOW WARM IT WILL BE, EVEN SOUTH OF THE FRONT. THE FRONT SHOULD DISSIPATE OR MOVE SOUTH NEXT MONDAY, SO FOR NOW THE FORECAST WILL BE DRY. && .AVIATION... SKIES ARE MOSTLY CLEAR OVER THE FORECAST AREA TONIGHT WITH ONLY SOME MVFR VSBY RESTRICTIONS DUE TO FOG. DO NOT EXPECT THE FOG TO BE AS DENSE OR WIDESPREAD AS LAST NIGHT, ALTHOUGH VISIBILITIES WILL LOWER SOMEWHAT BEFORE SUNRISE. WITH NOTHING MORE THAN SOME THIN CIRRUS ABOVE, THE FOG IS EXPECTED TO LIFT QUICKLY THIS MORNING LEAVING US WITH PLENTY OF SUNSHINE AND ONLY SOME SCATTERED CUMULUS THIS AFTERNOON. && .MARINE... HIGH PRESSURE OVER THE EASTERN THIRD OF THE NATION WILL PROVIDE THE MARINE AREA WITH TRANQUIL WEATHER UNTIL A COLD FRONT, APPROACHING FROM THE WEST, REACHES THE MID ATLANTIC COAST LATE FRIDAY INTO SATURDAY. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CONDITIONS THROUGH THE WEEK. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SHORT TERM...IOVINO LONG TERM...STAUBER AVIATION/MARINE...RPW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 500 AM EDT TUE AUG 2 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010- 012>027-PAZ054-055-060>062-067>071-031100- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 500 AM EDT TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE, AND NEW JERSEY, EXCLUDING THE FIVE NORTHEASTERN COUNTIES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
17 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2005Every state in 2005This day in weather historyWarnings in New Jersey, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473325, 5473326, 5473327, 5473328, 5473329, 5473330, 5473331, 5473332, 5473333, 5473334, 5473335, 5473336, 5473337, 5473338, 5473339, 5473340, 5473341.